EconPapers    
Economics at your fingertips  
 

Development of Moving Particle Simulation Method for Multiliquid-Layer Sloshing

Kyung Sung Kim, Moo Hyun Kim and Jong-Chun Park

Mathematical Problems in Engineering, 2014, vol. 2014, 1-13

Abstract:

The mixed oil and gas including water and sand are extracted from well to offshore structure. This mixed fluid must be separated for subsequent processes by using wash tanks or separators. To design such a system, a proper numerical-prediction tool for multiphase fluids is required. In this regard, a new moving particle simulation (MPS) method is developed to simulate multiliquid-layer sloshing problems. The new MPS method for multifluid system includes extra search methods for interface particles, boundary conditions for interfaces, buoyancy-correction model, and surface-tension model for interface particles. The new particle interaction models are verified through comparisons with published numerical and experimental data. In particular, the multiliquid MPS method is verified against Molin et al’s (2012) experiment with three liquid layers. In case of excitation frequency close to one of the internal-layer resonances, the internal interface motions can be much greater than top free-surface motions. The verified multiliquid MPS program is subsequently used for more nonlinear cases including multichromatic multimodal motions with larger amplitudes, from which various nonlinear features, such as internal breaking and more particle detachment, can be observed. For the nonlinear case, the differences between with and without buoyancy-correction and surface-tension models are also demonstrated.

Date: 2014
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/MPE/2014/350165.pdf (application/pdf)
http://downloads.hindawi.com/journals/MPE/2014/350165.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlmpe:350165

DOI: 10.1155/2014/350165

Access Statistics for this article

More articles in Mathematical Problems in Engineering from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlmpe:350165